Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Had abdominal pain. Feeling nausea. Got addicted to tramadol and have sensitive intestine. Safe remedy?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 436 Questions
Hi, My name is XXXXXXX . I am almost 59 years old. I have suffered upper abdominal pain, mostly under the ribs and mostly right side for about 11 years. My ribs are actually sore from whatever is hurting underneath them. I have severe constipation. I don't go on my own without help. I take an herbal laxative every evening now and sometimes Fleets enemas. Lately, it hasn't been helping as much. I also have an ulcer; it feels like it is in the center of my upper abdomen. I have kinda been diagnosed with chronic pancreatitis because when they did an endoscopy and looked into my pancreas, they could not see anything wrong. They said they were not going to schedule any other tests at that time so I very depressed left the hospital and went home and I basically quit eating. A year later I walked into the Cleveland Clinic weighing 88 pounds. I usually weighed 110 pounds. They put me on pancreas enzymes and after 5 months, I noticed a little less pain. That was okay for about a year, but lately all food has been causing pain again. It has always seemed to run through the area of the large intestine. I am nauseated a lot now also. I take Tramadol all day long, but that only helps the beginning of the day, not so much later in the day and into the evening after I have eaten, very small amounts. I thought gluten may be a problem so most often, I don't consume gluten. At night I take Lyrica with the Tramadol and after awhile I feel better and can sleep. Then it starts all over again the next day. I don't have a life. I have maybe 1-2 good days out of every week. Sometimes I don't know how much longer I can take the pain. For some reason I am always pushing down on my upper stomach, starting just below the ribs as hard as I can. I carried 6 children and it feels like everything was pushed up so high. It feels better when I push things down. I don't know if that makes any since. I want so much to be here for my children, but I am not sure how much longer I can suffer this, it has already been 11 years or more. It actually started when I noticed early satiety one evening. I tried to eat dinner and couldn't. I hadn't eaten all day and should have been able to eat, but I felt completely full for no reason. The next thing I noticed was what felt like a fist under my right rib. I had my gallbladder out even tho they said my gallbladder didn't seem that bad, but after they took it out, it seemed the pain had lessened. Before it was taken out, it always felt like a balloon was blowing up under my right rib, like something was just swelling up and was going to explode. Now I don't have that. I have always had severe bloating after eating or like after drinking orange juice, which I don't do anymore. When the pain is severe, the muscles in my back hurt also. Thank you for any help you can give me. I see Gastroenterology/Hepatology at Cleveland Clinic. I've had endoscopies, colonoscopies (polyp), MRI pancreas, MRI mesenteric artery, CT's, and barium swallows always resulting in mostly negative results. I had always wished a surgeon would do more invasive testing, maybe even milking the intestines. I always thought maybe they would find an area in the intestines that may be damaged or strictured as I am not sure of my diagnosis since my pancreas looked fine. My daughter was born with a bowel obstruction and telescoping of the intestines and I wondered if something could be wrong with my bowels as well, something she may have inherited from me. I have cysts in my liver (largest 5 cm) and nodes on my lungs. I have a mother who has this similar pain and a nephew. My nephew is 6 ft. and weighs 130 pounds because he can't eat without pain either. His started when he was only 7 years old.
Posted Fri, 29 Mar 2013 in Digestion and Bowels
Answered by Dr. Abhijit Deshmukh 5 hours later
Looks like you have a very sensitive intestine compounded with tramadol abuse.

You need to cut down on stress.

Exercise regularly for half an hour, may be simple walks will do,
Do not sleep 2 hrs after meals.

Avoid smoking alcohol, drugs and tramadol if possible.

Tramadol is an opioid with a significant addiction potential.
I strongly suggest you to visit a psychiatrist in conjunction with a gastroenterologist who will help you to get rid of tramadol and will help to calm down your sensitive intestines.
I do not think any further investigations may help,
Get a serum cortisol levels, urinary porphobilinogen and serum lead levels just to complete the list unlikely they to be abnormal.

Take your illness positively and surely, you will be able to overcome it.

Hope this answers your query.

Wish you a speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor